Advertisement

Global attractor for the Navier–Stokes equations with fractional deconvolution

  • Davide CataniaEmail author
  • Alessandro Morando
  • Paola Trebeschi
Article

Abstract

We consider a large eddy simulation model for the 3D Navier–Stokes equations obtained through fractional deconvolution of generic order. The global well-posedness of such a problem is already known. We prove the existence of the global attractor for the solution operator and find estimates for its Hausdorff and fractal dimensions both in terms of the Grashoff number and in terms of the mean dissipation length, with particular attention to the dependence on the fractional and deconvolution parameters. These results can be interpreted as bounds for the number of degrees of freedom of long-time dynamics, thus providing further information on the validity of the model for the simulation of turbulent 3D flows.

Keywords

Navier–Stokes equations Global attractor Fractal and Hausdorff dimension Approximate deconvolution models (ADM) and methods Fractional filter Large eddy simulation (LES) 

Mathematics Subject Classification

76D05 35Q30 76F65 76D03 

References

  1. 1.
    Ali H.: Global well-posedness for deconvolution magnetohydrodynamics models with fractional regularization. Methods Appl. Anal. 20(3), 211–236 (2013)MathSciNetzbMATHGoogle Scholar
  2. 2.
    Berselli, L.C., Iliescu, T., Layton, W.J.: Mathematics of Large Eddy Simulation of Turbulent Flows. Sci. Comput. Springer, Berlin (2006)Google Scholar
  3. 3.
    Berselli L.C., Catania D., Lewandowski R.: Convergence of approximate deconvolution models to the mean magnetohydrodynamics equations: analysis of two models. J. Math. Anal. Appl. 401, 864–880 (2013)MathSciNetCrossRefzbMATHGoogle Scholar
  4. 4.
    Berselli L.C., Lewandowski R.: Convergence of approximate deconvolution models to the mean Navier–Stokes equations. Ann. Inst. H. Poincaré Anal. Non Linéaire 29(2), 171–198 (2012)MathSciNetCrossRefzbMATHGoogle Scholar
  5. 5.
    Cao Y., Lunasin E.M., Titi E.S.: Global well-posedness of the three-dimensional viscous and inviscid simplified Bardina turbulence models. Commun. Math. Sci. 4(4), 823–848 (2006)MathSciNetCrossRefzbMATHGoogle Scholar
  6. 6.
    Catania D.: Global attractor and determining modes for a hyperbolic MHD turbulence model. J. Turbul. 12(40), 1–20 (2011)MathSciNetGoogle Scholar
  7. 7.
    Catania D.: Finite dimensional global attractor for 3D MHD-α models: a comparison. J. Math. Fluid Mech. 14, 95–115 (2012)MathSciNetCrossRefzbMATHGoogle Scholar
  8. 8.
    Catania D., Secchi P.: Global existence and finite dimensional global attractor for a 3D double viscous MHD-α model. Commun. Math. Sci. 8(4), 1021–1040 (2010)MathSciNetCrossRefzbMATHGoogle Scholar
  9. 9.
    Catania, D., Secchi, P.: Global existence for two regularized MHD models in three space-dimension. Portugal. Math. (N.S.) 68(1), 41–52 (2011)Google Scholar
  10. 10.
    Constantin, P., Foias, C.: Navier–Stokes Equations. Chicago Lectures in Mathematics. University of Chicago Press (1988)Google Scholar
  11. 11.
    Foias C., Holm D.D., Titi E.S.: The three dimensional viscous Camassa–Holm equations, and their relation to the Navier–Stokes equations and turbulence theory. J. Dyn. Differ. Equ. 14(1), 1–35 (2002)MathSciNetCrossRefzbMATHGoogle Scholar
  12. 12.
    Galdi, G.P.: An Introduction to the Navier–Stokes Initial-Boundary Value Problem. Fundamental Directions in Fluid Mechanics. Advances in Mathematical Fluid Mechanics, pp. 1–70. Birkhäuser, Basel (2000)Google Scholar
  13. 13.
    Layton W., Lewandowski R.: On a well-posed turbulence model. Discret. Contin. Dyn. Syst. B 6, 111–128 (2006)MathSciNetzbMATHGoogle Scholar
  14. 14.
    Lieb, E., Thirring, W.: Inequalities for the Moments of the Eigenvalues of the Schrödinger Hamiltonian and Their Relation to Sobolev Inequalities. In: Lieb, E., Simon, B., Wightman, A.S. (eds.) Studies in Mathematical Physics: Essays in Honor of V. Bargman, pp. 226–303. Princeton University Press, Princeton (1976)Google Scholar
  15. 15.
    Mohseni K., Kosović B., Shkoller S., Marsden J.: Numerical simulations of the Lagrangian averaged Navier–Stokes-alpha-like models. Phys. Fluids 15(2), 524–544 (2003)MathSciNetCrossRefGoogle Scholar
  16. 16.
    Nirenberg L.: On elliptic partial differential equations. Ann. Sc. Norm. Sup. Pisa 13(3), 115–162 (1959)MathSciNetzbMATHGoogle Scholar
  17. 17.
    Sell, G.R., You, Y.: Dynamics of Evolutionary Equations. Applied Mathematical Sciences, vol. 143. Springer, Berlin (2002)Google Scholar
  18. 18.
    Stolz S., Adams N.A.: An approximate deconvolution procedure for large-eddy simulation. Phys. Fluids 11(7), 1699–1701 (1999)CrossRefzbMATHGoogle Scholar
  19. 19.
    Temam, R.: Infinite-Dimensional Dynamical Systems in Mechanics and Physics, 2nd edn. Applied Mathematical Sciences, vol. 68. Springer, New York (1997)Google Scholar

Copyright information

© Springer Basel 2014

Authors and Affiliations

  • Davide Catania
    • 1
    • 2
    Email author
  • Alessandro Morando
    • 1
  • Paola Trebeschi
    • 1
  1. 1.DICATAM, Sezione MatematicaUniversità degli Studi di BresciaBresciaItaly
  2. 2.Facoltà di IngegneriaUniversità degli Studi eCampusNovedrateItaly

Personalised recommendations